MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPL COUPLER HD 17.2MM AUTO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. SERVICE REPL COUPLER HD 17.2MM AUTO; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204725S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found residue on both windows and the distal window cracked.A functional evaluation did not reveal any problems.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed.Factors that could have contributed to the reported event include the application of inappropriate force.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that, during set up, the "hd coupler 17.2mm" was noticed to be blurry.A backup device was available to complete the procedure.There were no procedural delays and no patient injuries or other complications were reported.Results of investigation have concluded that this unit had a cracked distal window which makes it a reportable event.

Brand Name
SERVICE REPL COUPLER HD 17.2MM AUTO
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11907499
Report Number3003604053-2021-00213
Device Sequence Number13705345
Product Code GCJ
UDI-Device Identifier00885556632048
UDI-Public00885556632048
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204725S
Device Catalogue Number72204725S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2021
Initial Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1